Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

How long does it take for facial swelling to reduce?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
Question
I've got sinisitis and a large (1 inch) hard lump under my skin on the side of my nose near my sinisis. The lump feels like a boil or a cyst but there is no head on it. On Sunday I woke up with facial swelling (from under my eye to halfway between my nose and mouth). I went to the dr on Monday and I've been taking clarithromycin (5ml twice a day) since (for 60 hours- 6 doses) and applying bactroban cream to the lump.

The sinisitis isn't painful anymore but I haven't noticed any difference in the facial swelling or a reduction in size of the lump. There is redness to the lump, but not to the surrounding area. I keep applying ice to try and reduce the swelling but its not making any difference.

Do I need to give it more time or go back to the doctors for stronger antibiotics for the skin infection?

Is there anything else I can do?

I'm 42, 5'3, 8 stone, fit and well with no medical problems.
Posted Wed, 11 Apr 2012 in Skin Hair and Nails
 
 
Answered by Dr. Jasvinder Singh 43 minutes later
Hello,

Thanks for posting your query.

This lump on the side of the nose and the facial swelling looks like a boil or an abscess.

Boils are caused by infection of the hair follicle by staph. aureus and may occur due to hair follicles that are blocked by greasy creams and petroleum jelly or by using shared cosmetics or wash-clothes.

Keep the area clean and apply some topical antiseptics and warm compresses.

Also use an antibacterial soap.

Avoid any kind of cosmetics especially greasy cosmetic creams and if your hair has dandruff then use a good antidandruff shampoo.

It can be avoided by exercising good hygiene.

Topical antibiotics like Clindamycin and Neosporin are effective and you can get them prescribed.

Also keep taking the oral antibiotics as prescribed and talk to your doctor as you may also take some anti inflammatoru drugs like Ibuprofen.

Usually the symptoms should improve with the above mentioned methods. If the symptoms persist then you may need incision and drainage to drain out the pus.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you a speedy recovery.

Regards,



Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Dermatologist

©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions